Alert archive / Florida / Wind Advisories in 2022
Wind Advisory 1, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Jan 16, 2022, 6:29 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2022, 6:29 AM EST (11:29 UTC)
- Expired
- Jan 16, 2022, 2:31 PM EST
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS72 KMFL 161129 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 629 AM EST Sun Jan 16 2022 FLZ168-172-173-162100- /O.NEW.KMFL.WI.Y.0001.220116T1129Z-220116T2100Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 629 AM EST Sun Jan 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- Dade Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
902 WWUS72 KMFL 161931 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 231 PM EST Sun Jan 16 2022 FLZ168-172-173-162045- /O.CAN.KMFL.WI.Y.0001.000000T0000Z-220116T2100Z/ Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 231 PM EST Sun Jan 16 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory criteria over the area and thus the advisory has been cancelled. However, wind gusts to 30mph will still be possible at times this afternoon $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Jan 16, 6:23 AM EST, 6 minutes earlier.
Area forecast discussion, Jan 16, 6:23 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
623 AM EST Sun Jan 16 2022
.AVIATION(12Z TAFS)...
A cold front with a line of storms will work its way across the
peninsula this morning into the afternoon hours. A strong to
severe storm is possible embedded in the line. Increased and
gusty winds ahead of the line of storms as winds will veer S to SW
to westerly with the frontal passage. Deteriorating conditons
with periods of MVFR/IFR conditions, with TEMPOS for all terminals
for gusty winds. Additional amendments may be needed for any
strong storms that may move over terminals. Gusty winds remain
behind the frontal passage but overall improving conditions this
evening.
&&
.PREV DISCUSSION... (Issued 310 AM EST Sun Jan 16 2022)
..SHOWERS AND STORMS EXPECTED THIS AFTERNOON...
DISCUSSION...
Short term (Today through Monday):
A formidable winter storm slicing through the SE CONUS today will
drive a strong cold front through South FL mid-morning through
the early evening hours. Increasing cloudiness and a swiftly
tightening pressure gradient will veer winds from the S/SW at
about 15-20 mph, with gusts as high as 35 mph, and potentially
approaching Wind Advisory criteria. The duration of the gusty
winds is what is tricky at the moment, though will continue to
monitor throughout the morning in case a short-fused Wind Advisory
is needed. Model consensus and forecast soundings show a 30-45 kt
wind profile in the 950-700mb layer, with a deepening LLJ
expanding across South FL over the course of the day, so would not
be surprised if winds are underrepresented today as adequate
mixing is possible.
Conditions are still expected to support a band of locally strong to severe
thunderstorms just ahead of the front during the day today and once again
when the line pushes offshore the east coast and interacts with the warm
Gulf Stream waters. The SPC maintains a Marginal Risk for severe
thunderstorms across all South FL, with the primary convective mode
expected to be a line/band of strong to damaging wind gusts, along with
an embedded QLCS, which could result in a low threat of a brief tornado
or two. A few things to note, however:
1. Antecedent dry conditions across the CWA and adjacent GOMEX and western
Atlantic waters will limit boundary layer moisture recovery, with forecast
dewpoints in the upper-50s to lower-60s.
2. Strongest dynamics and forcing should remain well to the north of the CWA,
which will also limit buoyancy to some degree while keeping the coldest 500mb
temps to the north. With that said, models have trended cooler with forecast
500mb temps across South FL at about -10C to -12C.
3. Forecast soundings forecast strong deep layer sheer, with 0-3km SRH values
in excess of 300 m2/s2 and 0-1km SRH values in excess of 200 m2/s2. This is in
response to rapidly increasing and veering low-level wind profiles.
4. DCAPE is on the lower end at about 500-600 J/kg which is due to the
anticipation of shallow updrafts. With that said, a transient stronger updraft
or two could build enough depth to spawn a strong to damaging wind gust and/or
isolated tornado or two. Furthermore, steering flow of 35-50kt will keep showers
and storms on the move but also ultimately means that it will not take much for
shallow/weak storms to produce a strong to damaging wind gust.
5. Increasing cloud coverage will inhibit significant solar insolation, though
enough sun in the morning hours, especially across the east coast, could
translate to steepening lapse rates by the afternoon.
With the above in mind, the overall coverage of the strong to severe storms will
ultimately depend on buoyancy, though as previously stated, once these storms move
offshore and interact with the warm Gulf Stream waters, increased buoyancy and
instability may give the line of storms another round of oomph.
Switching gears from land-based hazards to coastal/marine hazards for today.
Increasing S/SW winds ahead of the cold front will support deteriorating beach
and marine conditions over portions of the local waters, especially the Gulf
waters. A Coastal Flood Statement is in effect starting at 5 AM this morning
along coastal Collier County as minor coastal flooding is possible today into
Monday due to possible high surf (a High Surf Advisory goes into effect at 7AM)
along with tides running 1 to 3 feet above normal. A high risk of rip currents
is also in effect for all South FL beaches. The Palm beaches also have the
potential for seeing some high surf and decent breakers and thus have a High
Surf Advisory that goes into effect at 7AM.
In the wake of the cold front, blustery NW/N winds will advect a cooler and drier
air mass across South FL as high pressure builds to the north. Given the dry airmass
and influence of the high, fairly benign conditions (outside of hazardous marine
conditions) will prevail Monday with PoPs near zero percent.
High temperatures today are forecast to be in the mid-upper 70s, though will be
quick to drop off tonight as strong CAA in the wake of the front ushers in cooler
and drier conditions. Monday morning lows are forecast to be in the mid-upper 50s
with highs climbing into the upper-60s to lower-70s.
Long term (Monday Night through Saturday):
Tuesday morning lows may be the coldest temperatures of the season
thus far as a reinforcing shot of cooler air punches through the
region. This will support daytime highs in the 60s areawide on
Tuesday, with Tuesday morning lows largely in the 40s areawide
apart from near the immediate coast (with some shot at upper 30s
in the Lake Region). Wednesday morning’s lows will likely be
similar despite a warmer airmass in place, and this is due to
light winds and clear skies across the area, which will promote
maximum radiational cooling.
High pressure just to the north will shift eastward on Wednesday with
the flow veering more SE/S. This will commence a warming and moistening
trend with high temps on Thursday getting back up to a few degrees above
normal (largely upper 70s, low 80s) and overnight lows returning to 50s
interior and 60s near the east coast.
The next frontal system will approach the area late next bringing with it
the next chance for some showers, followed by cooler and drier conditions
again for next weekend.
MARINE...
S/SW winds increasing today ahead of an approaching cold front,
likely increasing to 25-30 knots this morning right ahead of the
front. A period of Gale conditions, with gusts to 40 kt, will be
possible on both the northern Gulf and northern Atlantic waters
today, both in the prefrontal southerly regime and briefly along
and behind the front. Additionally, strong convective gusts from
showers and thunderstorms ahead of the front today are expected.
Winds will stay strong and gusty through Monday, then slowly subside
thereafter through most of next week as high pressure settles into the
area. Seas will also build rapidly today, with seas potentially over 10
feet over the Gulf waters and near 10 feet in the Atlantic through tonight.
Slow subsiding of seas thereafter, but likely staying near 7 feet in the
Atlantic through mid-week due to lingering northerly swell.
BEACHES...
Surf and onshore flow will increase today and tonight along the
Collier County coast, and this could raise water levels enough (1
to 3 feet above normal) to produce minor flooding right along the
coast in the most vulnerable areas, particularly into the Monday
morning high tide cycle (given the full moon on Monday).
Therefore, a Coastal Flood Statement is in effect beginning at 5
AM this morning for coastal Collier County. Otherwise, the rip
current risk will be high at all South FL beaches well into early
next week, then remaining elevated along the Atlantic beaches into
mid-week due to lingering northerly swell.
High surf conditions are possible behind the cold front this
afternoon for the Collier County beaches, and additionally will be
possible this morning ahead of the front over the Palm Beach
County beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 58 72 51 70 / 0 0 0 0
West Kendall 56 73 48 70 / 0 0 0 0
Opa-Locka 57 73 50 70 / 0 0 0 0
Homestead 56 72 49 70 / 0 0 0 0
Fort Lauderdale 57 72 51 70 / 0 0 0 0
N Ft Lauderdale 57 71 50 69 / 0 0 0 0
Pembroke Pines 55 72 48 70 / 0 0 0 0
West Palm Beach 54 70 47 68 / 0 0 0 0
Boca Raton 55 71 49 69 / 0 0 0 0
Naples 60 70 50 69 / 10 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ069.
High Surf Advisory until 7 PM EST Monday for FLZ069-168.
High Rip Current Risk through Monday morning for FLZ168-172-173.
AM...Small Craft Advisory from 1 AM to 10 AM EST Monday for AMZ650-
670.
Gale Warning until 1 AM EST Monday for AMZ650-670.
Small Craft Advisory until 10 AM EST Monday for AMZ630-651-671.
Small Craft Advisory until 7 AM EST Monday for AMZ610.
GM...Small Craft Advisory from 1 AM to 10 AM EST Monday for GMZ656-
676.
Gale Warning until 1 AM EST Monday for GMZ656-676.
Small Craft Advisory until 10 AM EST Monday for GMZ657.
&&
Update/Aviation...Kelly
Today through Monday and Marine...AR
Monday Night through Saturday...Fell
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jan 16, 4:17 AM EST, 2 hours 12 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 417 AM EST Sun Jan 16 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 417 AM EST Sun Jan 16 2022 ...Strong to Severe Storms Possible Today... ...Hazardous Beach and Marine Conditions Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a high risk of rip currents across all South FL beaches. Thunderstorms: Scattered to numerous showers and storms, some of which may be strong to severe. Heavy rainfall, gusty winds, lightning, and an isolated tornado are possible. Waterspouts: A slight risk of waterspouts over all South FL local waters. Tornadoes: An isolated tornado or two is possible across South FL. Marine: Elevated winds and seas ahead of an approaching cold front will result in dangerous marine conditions. Gale force wind gusts possible across the Gulf waters and northern Atlantic waters, with Small Craft Advisory conditions elsewhere. Wind: Strong to damaging wind gusts are possible with showers and storms that develop. Outside of showers and storms, breezy conditions will accompany an approaching cold front. Beaches: High surf and breaking waves possible along the Collier County and Palm Beach County beaches today, with a High Surf Advisory in effect. Minor coastal flooding is possible along the Collier County coast, primarily at times surrounding high tide, with a Coastal Flood Statement in effect. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY An elevated risk of rip currents will linger into early next week. There is also the potential for some minor coastal flooding across portions of coastal Collier County on Monday. High surf will also be possible along Collier and Palm Beach County beaches into Monday. Temperatures will be colder early next week in the wake of the cold front, with possible wind chill values on Tuesday morning in the upper 30s around Lake Okeechobee. . SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:36 AM EST | Coastal Flood Statement | MFL | Collier | 40 hr |
| Jan 16, 7:49 AM EST | Special Marine Warning | MFL | 86 min | |
| Jan 16, 8:20 AM EST | Tornado Warning | MFL | Glades, Hendry | 25 min |
| Jan 16, 8:44 AM EST | Special Weather Statement | MFL | Collier | 46 min |
| Jan 16, 8:44 AM EST | Special Weather Statement | MFL | Glades | 46 min |
| Jan 16, 8:54 AM EST | Severe Thunderstorm Warning | MFL | Collier | 36 min |
| Jan 16, 9:06 AM EST | Tornado Warning | MFL | Collier | 24 min |
| Jan 16, 9:06 AM EST | Tornado Warning | MFL | Glades | 24 min |
| Jan 16, 9:09 AM EST | Special Marine Warning | MFL | 96 min | |
| Jan 16, 9:28 AM EST | Special Weather Statement | MFL | Glades, Hendry | 62 min |
| Jan 16, 9:29 AM EST | Severe Thunderstorm Warning | MFL | Collier | 46 min |
| Jan 16, 9:42 AM EST | Tornado Warning | MFL | Collier | 33 min |
| Jan 16, 9:44 AM EST | Tornado Warning | MFL | Collier | 31 min |
| Jan 16, 10:11 AM EST | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 49 min |
| Jan 16, 10:13 AM EST | Severe Thunderstorm Warning | MFL | Collier, Hendry, Monroe | 47 min |
| Jan 16, 10:17 AM EST | Special Marine Warning | MFL | 88 min | |
| Jan 16, 10:19 AM EST | Tornado Warning | MFL | Glades, Hendry | 26 min |
| Jan 16, 10:25 AM EST | Tornado Warning | MFL | Collier, Hendry | 35 min |
| Jan 16, 10:33 AM EST | Tornado Warning | MFL | Collier, Monroe | 27 min |
| Jan 16, 10:37 AM EST | Special Marine Warning | MFL | 53 min | |
| Jan 16, 10:46 AM EST | Special Marine Warning | MFL | 29 min | |
| Jan 16, 10:56 AM EST | Tornado Warning | MFL | Collier, Monroe | 34 min |
| Jan 16, 10:58 AM EST | Severe Thunderstorm Warning | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 62 min |
| Jan 16, 11:13 AM EST | Tornado Warning | MFL | Hendry, Palm Beach | 32 min |
| Jan 16, 11:20 AM EST | Special Marine Warning | MFL | 55 min | |
| Jan 16, 11:23 AM EST | Tornado Warning | MFL | Broward, Collier, Hendry | 37 min |
| Jan 16, 11:29 AM EST | Special Weather Statement | MFL | Monroe | 31 min |
| Jan 16, 11:37 AM EST | Special Marine Warning | MFL | 53 min | |
| Jan 16, 11:45 AM EST | Tornado Warning | MFL | Palm Beach | 30 min |
| Jan 16, 11:53 AM EST | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Palm Beach | 37 min |
| Jan 16, 11:56 AM EST | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 34 min |
| Jan 16, 12:14 PM EST | Special Weather Statement | MFL | Martin | 16 min |
| Jan 16, 12:22 PM EST | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 38 min |
| Jan 16, 12:25 PM EST | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jan 16, 12:26 PM EST | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade, Monroe | 49 min |
| Jan 16, 12:28 PM EST | Special Marine Warning | MFL | 78 min | |
| Jan 16, 12:38 PM EST | Special Marine Warning | MFL | 2 hr | |
| Jan 16, 12:55 PM EST | Special Weather Statement | MFL | Broward | 35 min |
| Jan 16, 2:38 PM EST | Special Marine Warning | MFL | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.